EDWIN S. SCHOTTSTAEDT, M.D.; MARVIN SMOLLER, M.D.
Thyrotoxicosis resulting from chronic overdose of thyroid hormone is a well-recognized, frequently reported syndrome (1, 2), but the production of a severe hyperthyroid state resembling "thyroid storm" by a massive overdose of thyroid hormone appears to be exceedingly rare. The only case in the literature of acute thyroid hormone poisoning with severe hyperthyroid symptoms was reported by Levy and Gilger (3) in 1957; a 15-month-old child ingested 3.2 gr of desiccated thyroid. In 1954 Atkinson (4) described a case of ingestion of desiccated thyroid and amphetamine and development of a moderately severe hyperthyroid state, but it was unclear how much
Learn more about subscription options.
Register Now for a free account.
SCHOTTSTAEDT ES, SMOLLER M. "Thyroid Storm" Produced by Acute Thyroid Hormone Poisoning. Ann Intern Med. 1966;64:847–849. doi: 10.7326/0003-4819-64-4-847
Download citation file:
Published: Ann Intern Med. 1966;64(4):847-849.
Emergency Medicine, Endocrine and Metabolism, Thyroid Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only